Digitalis Recalled: April 2008
Actavis Totowa manufactured some Digitek-brand tablets
that might contain twice the amount of digitalis that is intended.
How will I know if
my digitalis is affected?
Only Digitek-brand tablets manufactured by
Actavis are affected. All lots and all strengths have been recalled.
How will I know if am having a toxic
reaction from too much drug?
Symptoms can include nausea, vomiting, dizziness, slow
or irregular heart rhythm, low blood pressure and, rarely, death.
What should I do?
Replace your digitek immediately at the pharmacy that
sold it to you.
No lot numbers appear on the pills, so any digitalis
manufactured by Actavis and distributed by Mylan Pharmaceuticals (under
a Bertek label) should be returned to the pharmacy where you got it
for replacement with another brand.
If you are
having any of the symptoms of a toxic reaction, you should call your doctor
and discuss your symptoms.
Where can I get more information:
Reproduced below are excerpts from Actavisí website.
Call your doctor if you have further concerns.
The voluntary all-lot recall is due to the
possibility that tablets with double the appropriate thickness may have been
commercially released. These tablets may contain twice the approved level
of active ingredient than is appropriate.
Digitek is used to treat heart failure and abnormal heart rhythms. The
existence of double-strength tablets poses a risk of digitalis toxicity in
patients with renal failure. Digitalis toxicity can cause nausea, vomiting,
dizziness, low blood pressure, cardiac instability and bradycardia. Death
can also result from excessive Digitalis intake. Several reports of illness
and injuries have been received.
Actavis manufactures the products for Mylan and the products are distributed
by Mylan and UDL under the Bertek and UDL labels. Bertek and UDL are
affiliates of Mylan.
Any customer inquiries related to this
action should be addressed to Stericycle customer service at
with representatives available Monday through Friday, 8 am to 5 pm EST.
Additional information about the voluntary recall can also be found at
Retailers who have this product are urged
to return the product to their place of purchase. If consumers have medical
questions, they should contact their health care providers.